Advertisement -- Learn more about ads on this site.


    GRYFFINSONG   7,114
SparkPoints
7,000-8,499 SparkPoints
 
 
I'm back, I hope ...

Monday, April 18, 2011

Weight-wise I've had a really crappy six months. And I thought it was all my fault. I've gained 30 pounds in that time, which is SO not like me. It usually takes YEARS to gain that kind of weight. What changed? We changed one of my anti-depressants. I told the doctor I was craving food like it was going out of style. I told her I was gaining. She said to keep on it and see. I finally took things into my own hands a couple of weeks ago and halved my dose. Guess what? I'm eating veggies again. I'm not craving so much fat and sugar anymore. I went to the web and did a more in depth search of side effects. Guess what? The patient list didn't say anything, but the physician list says that increased appetite and weight gain are FREQUENT side effects of this drug.

Damn, I'm PISSED!!!

So. Deep breath. In addition to eating less already, I'm more motivated and have been creating up a storm. I simply am devestated that an anti-depressant did so much damage in so short a time.

So, I'm back. I will try to be a frequent visitor here and get back in with my groups. I've got to start completely over with my weight loss, and I'm really, really, trying not to cry about it. I just read the side effects a few minutes ago, and I'm SHAKING with fury and disgust that it took me so long to figure this out. And that my doctor wasn't helpful.

The real irony is that I feel less depressed on a lower dose.
SHARE
  Member Comments About This Blog Post:

GETFITTER7 5/1/2011 11:32AM

    Glad to see you are back! I have been MIA for awhile. I too have gained and can't wait for the warm weather for more motivation! Hope things go well for you now that you found out about your meds. emoticon

Report Inappropriate Comment
TM_MD22 4/28/2011 11:20AM

    Glad to see you're back. I was on a bit of a hiatus myself, but it feels good to be back in the swing of things.

Report Inappropriate Comment
STRINGS58 4/24/2011 2:34PM

    Good to see you on Spark! Sorry that the doc didn't address this side effect with serious regard. It matters! They are finding that some medicine blends are helping, such as adding welbutrin to paxil manages that side effect. I'm really sorry your doc wasn't more inventive, concerned, or investigative. Keep listening to your own body and your body's wisdom!

Report Inappropriate Comment
1888MICHELLE 4/20/2011 12:57PM

    Yea!!! You're back!!! Missed you tonnes and tonnes!! Please post some pics of the new stuff you've created. How is your loveable pup?

Report Inappropriate Comment
PEGASI51 4/19/2011 3:44PM

    I know a lot of people (my husband included) who have that reaction to some meds. Congrats on getting back here, and making a commitment to start again. That's really the hard part - coming back. Stick with it and we'll help each other along the way. :)

Report Inappropriate Comment
MISHA_T 4/19/2011 1:06AM

    Similar thing happened with me and an anti-depressant/sleep aid. I gained roughly the same amount after having lost it last year. I just CRAVED food! After I stopped taking it a few weeks ago, I started getting better. Now that I weigh more than I ever have in my life, I have to work harder to get it off again.

I wish you all the luck and I hope things get better!

Report Inappropriate Comment
ZANNACHAN 4/18/2011 11:54PM

    Welcome back!

A friend of mine had a similar issue with some medication she was on for her depression, so she was given a patch that helped compensate by suppressing the appetite so that she eats normally. I wish your doctor had tried that, or tried a different dose or mix or something. 30 lbs of weight gain in 6 months is NOT healthy nor is it normal. emoticon

Report Inappropriate Comment
TACONES 4/18/2011 10:18PM

    emoticon back

Report Inappropriate Comment
F8CONE8 4/18/2011 7:06PM

    Wow that is enough to frost anyone. Glad you are feeling better and that your are back to your creative ways. Carol

Report Inappropriate Comment
KALIGIRL 4/18/2011 7:02PM

    emoticon back!
We missed you.

Bummer about the weight gain and lack of doc direction, but
emoticon on figuring it out for yourself.
Glad to hear you're feeling better (and eating better) on half the dose.

Report Inappropriate Comment
JWARD199 4/18/2011 6:29PM

    Welcome back! The great thing about SparkPeople is that you can always come back. I'm glad you figured out the relationship with your diet and your meds. Medications are so much more complicated that they used to be. Side effects are real and need to be evaluated. Good for you.

Report Inappropriate Comment
4-1HEALTHYCYNDI 4/18/2011 6:11PM

    I'm glad you figured it out and came back. I'm sorry your doc didn't hear you when you started talking about extreme weight gain and eating frenzies. But, I am glad that you are able to get the help you need too.

So welcome back! Hope to see more of you in Corinthium... we've been pretty quiet there over the winter, but hoping Spring/Summer can bring participation back up again. Still love the quilts and this new background is absolutely gorgeous!

Report Inappropriate Comment

Add Your Comment to the Blog Post


Log in to post a comment.
 


Other Entries by GRYFFINSONG